Medical Questions > Conditions and Diseases > Liver Disorders, Hepatitis A,B,C Forum

Microgestin's affects on the liver...adenomas?

Must Read
Hepatitis can lead to serious liver damage. We cover basics about liver anatomy and define hepatitis here. Plus info on the different types of hepatitis....
What are the major causes of Hepatitis A, Hepatitis B and Hepatitis C? Start here to learn what puts you at risk so that you can avoid the serious liver disease...
A list of the symptoms of each type of Hepatitis here. Plus, when you should seek medical attention for Hep signs and symptoms....
I stopped taking the contraceptive Microgestin because I have an adenoma on my liver that will have to be surgically removed. I would like to know if adenomas are a common side affect of taking contraceptives, and if not, is the adenoma cause for legal action?
Did you find this post helpful?
|

User Profile
replied February 27th, 2017


Hepatocellular adenomas occur mostly in women of childbearing age and are strongly associated with the use of oral contraceptive pills (OCPs) and other estrogens.

Decreases in dosages and the types of hormones contained in OCPs can help in reduction in adenoma incidence. The annual incidence of hepatic adenoma is 1 to 1.3 per million but increases to 3.4 per 100,000 in long-term users.

Hepatic adenomas may be single or multiple, and they may occasionally reach a size larger than 20 cm. In addition to OCPs, other conditions associated with adenomas are anabolic steroids, androgenic steroids, beta-thalassemia, tyrosinemia, type 1 diabetes mellitus, hemochromatosis, barbiturate usage, clomiphene intake, and glycogen storage diseases (GSDs) (types 1 and 3).


|
Did you find this post helpful?
DISCLAIMER: "Ask a Doctor" questions are answered by certified physicians and other medical professionals. For more information about experts participating in the "Ask a Doctor" Network, please visit our medical experts page. You may also visit our Liver Disorders, Hepatitis A,B,C , for moderated patient to patient support and information.

The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician. Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.